excessive sweating!

Discussion in 'Fibromyalgia Main Forum' started by MAGIE, Aug 26, 2002.

  1. MAGIE

    MAGIE New Member

    Does anyone have problems with excessive sweating. I am wandering if is related to fibro.
    Thank you,
    Magie
  2. MAGIE

    MAGIE New Member

    Does anyone have problems with excessive sweating. I am wandering if is related to fibro.
    Thank you,
    Magie
  3. MicheleF

    MicheleF New Member

    If you don't get quick responses, type in sweating (oops had to correct the typo...do NOT type in sweaRing...lol). I was doing a search several days ago because I have the opposite problem, I have not been sweating normally, despite the huge amts of water I drink...anyway, I got lots of hits on sweating problems.

    Good luck on your search. Michele
  4. Tennessee

    Tennessee New Member

    I'm not sure that it's the same as what you have but a few times a week i will get very hot, for why i'm not sure,and begin sweating.It never lasts long but is extremely embarassing expecially at work.I don't know if it's from having Fibro as i also have IBS and GERD but it sure is uncomfortable=).
  5. Shirl

    Shirl New Member

    Yes, I would say it is related! I have been sweating for 16 years, it has lessened somewhat in the last 6 months, but I would wake up at night drenched in sweat to the point my hair and night clothing were soaked. Not to mention the bed clothing too.

    It has happened in the daytime, when I was out shopping, anywhere anytime.

    This is not menopausal, this is from the Fibro.

    It has slacken up since I started sleeping well at night, I can't say for sure if the sleeplessness had anything to do with this, but I have been sleeping now at least 7-8 hours deeply since taking ZMA, and the sweating has been greatly reduced.

    I would really like to know if there is a connection here.

    I also started to drink water too, which is something else I did not do before.

    Who knows?

    Shalom, Shirl



  6. Milo83

    Milo83 New Member

    Yes, I sweat quite a bit and very easily..Been that way for quite a few years and now that I'm perimenoupausal it's worse yet..But I did have it way before that..
    Take Care..........Donna
  7. klutzo

    klutzo New Member

    Dysfunction of the autonomic nervous system (ANS) can cause this and many of us have it. Also, some of the meds we take can cause it...Paxil is esp. notorious for this. Just in case though, you should have an estradiol test if you are over 45, and a fasting blood sugar at any age if you have not had one lately. This will make sure it is not menopause or diabetes, both of which can cause excess sweating. I am not doing it as much since I stopped Paxil and went through menopause, so those things were making it worse. I don't really know how to stop it though....maybe someone else will have some ideas for you.
    Klutzo
  8. Lanie

    Lanie New Member

    I HATE it. I have been sweating for over 2 years now. It is about the worst thing to me because it is the only thing I cannot hide from people!

    My pcp said it wasn't part of it, but I am going to ask my new Rheumy when I go on Thursday. Does anyone know if it is a symptom that can be controled in any way?
    Thanks
    Lanie
  9. Rosetta

    Rosetta New Member

    I have a thyroid problem and when I take too much medication, I have a problem with sweating. I also have FM. Have you looked at the symptons for thyroid, they are very similar to FM.
  10. KYRock

    KYRock New Member

    I sweat at night allot. I have to get up and change during the night. I also sweat during the daytime also. I don't have to do anything. I just start sweating gallons. i to have FM. I figured it was meds also.
  11. TeresaBnGA

    TeresaBnGA New Member

    Wow!!!
    Everytime I read these boards I find more and more of my same exact symptoms! I sweat profusely!!! All day, all night. I also have hypothyroidism and fibro.
    Sometimes I find the sweating to be quite embarrasing, especially when shopping in the air conditioning and I have sweat poring off me!! Ha! Ha!

    Soft hugs!
    Teresa :)
  12. Shirl

    Shirl New Member

    I am pass the menopause, and was check for the diabetes, everything fine.

    I was amazing the doctor, I was sitting in that cold office and I was soaked (doctors make me nervous)!

    Forgot to mention, if I get stressed, I will break out in a terrific sweat too. It is just so miserable and you never know when it will hit you.

    Hay, a Xanax will help!!

    Shalom, Shirl
  13. dlizard

    dlizard New Member

    been sweating for many years now LOL>>>>> I sometimes get so sweaty that I have wet hair LOL>>>>>
  14. nje

    nje New Member

    yes, i started doing that last week,i was so hot, i would stick my face in the refrigerator,and i went around with a wet wash cloth wiping my hot face,its not hot flashes,i had a hysterectomy 6 years ago,i take enough hormones, so its got to be related to the fibro. also my mouth stays parched all the time. its a miserable feeling.but then the whole fibro thing is.(((((((((((magie))))))))))))) hugs, nje
  15. zekieboo

    zekieboo New Member

    I always sweat, to the point of embarrassment. I'm hot all day and night. I think it's a combination of the FM, meds and high blood pressure. Don't they have a pill for this? lol
  16. SAS

    SAS New Member

    Hi Magie,

    Off and on EVERY DAY with no warning the faucet turns itself on! Drencged hair, sweat dripping down my face, back and chest. Wet clothes. YUCK!!! It is absolutely dreadful!

    I am presently post-menopausal. I was on Estrogen patch for 18 years after a total Hyst. Am now 52 years old and my doc removed the patch this year.

    However, I am also on Paxil. I perspired fairly heavily when I was on the estrogen and paxil, both. Now I am just on Paxil and the flood gates have opened.

    Am presently trying to cut back on it, and it's a very slow process. I tried a couple of months ago and got very depressed again, remembering some bad things, so I went back up to 40 mg. But, I am now trying once again. Bt, it is necessary to cut back VERY SLOWLY. So, here goes nothin'.

    If you are not on Paxil, check the side effects of anoy of the other drugs you may be on. Sometimes the docs. neglect to note them all.

    Best of luck to you. Keep the communication lines open with your doctor. He/She may be very well able to help you with this one.

    God Bless.
    Shirley
  17. Shoobie

    Shoobie New Member

    I thought mine was an after-affect from Acutane though. I had major sweating issues while I was on it (in mid-Feburary in New England mind you). I never had a sweating problem before.

    After being off the medication, the excessive armpit sweating continued. My armpits would be soaked within 1/2 hour of getting dressed.

    I use Certain Dry (an anti-persperant you apply at night) about once a month and it keeps this under control.

    -Shoobie
  18. majic

    majic New Member

    this is one of the side effects of effexor. majic
  19. Esoteric

    Esoteric New Member

    I have yet to find an antiperspirant that works. It is so back at times that I have to tuck kleenex under my shirt. I worry about it constantly; I would be so embarrassed if they fell out, gee... people would think I stuff my bra. On second thought... not a bad idea... hmmmmm...

    Have a Great Day!
    Esoteric
  20. MicheleF

    MicheleF New Member

    Why am I NOT sweating? I know it's called anhidrosis (sp), but except for horses having that problem, haven't been able to find out why. Most days last week were heat index of 105; I did feel very hot, but did not sweat, and I drink probably 48-60 oz of water a day. No change in meds.

    Had night sweats really bad back in Feb/March, but stopped when FMS started.

    Any thoughts? Thanks, Michele